Heart Rhythm Community
Is birth control cause of syncope?
About This Community:

A community of people experiencing Heart Rhythm concerns. Ask a question, join a conversation, share experiences: symptoms, management, and treatment.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is birth control cause of syncope?

Hi,  I never had a history of fainting in the past. I'm 24 years old and was sent to the ER after being found unconscious in my home. I remember bits and pieces of the incident. I wasn't feeling good and decided to take mucinex because i was having chest congestion. An hour in of the night,  my chest was pounding, side of my body was numbness, and I remember losing my vision completely. I screamed dad i don't feel...and that is when I collapsed from a sitting position.  I was taking my birth control Sprintic. I remember when i was lying down that I couldn't speak to my brother. I was shaking and trying to tell them I was cold. My brother laid on top of me and he said I gained conscious once I reached to the hospital.  After meeting with my primary doctor, she said I had a seizure. But my eyes wasn't rolled back. My brother said my pupil was large. After feeling frustrated because I still was having chest pain, numbness all over the body, I went to the ER again to see a neurologist. All my blood work, blood clots, chest xrays and cat scan was negative. They told me I had syncope but couldn't describe the causes of it. I went to the cardiologist and he said I had syncope because my heart rate test was normal. I know i should feel somewhat relieved but I still want answers to what caused it. The cardiologist said only time will heal. But there are questions I want to know such as these below:
Is the birth control I'm taking  caused it? Causes to damage something in the nervous system. What is EFG?  Should I take other tests like an MRI? What about Arrhythmias? Should i take a test for that diagnosis? I don't want this incident to ever happen again. I wouldn't want ANYONE to experience this. It is very frightening. I'm just lost and not sure how to go about this. Thank you and sorry for the detail story.
4 Comments Post a Comment
Blank
Avatar_f_tn
I have had several similar situations and what I found out was that I am too sensitive to medications.  I cannot take cold medicines, muscles relaxers, strong pain medicines like dolac, prodolina.  I have to tell this to my dentists and doctors.  All my tests were always OK, nothing wrong...BUT YOUR HAVE TO TELL THEM YOU ARE MEDICATION SENSITIVE. I hope this can help you.
Blank
1807132_tn?1318747197
I have seen commercials on the TV about the birth control pill Zaz and some of the very serious side effects that people have experienced using it from heart attacks, strokes and blood clots.  They did not mention seizures and you are on a different med but if I were you I would definitely talk with your Gyni about what happened and find out if there are serious side effects from the birth control or if the combination of the pill and your cold meds possibly triggered something.  If you have never had a seizure before in your life then it may be safe to say one of the meds caused it however, I might also consult a neurologist since you had a seizure.  Hopefully it was a one time only event but I would go get checked out to be sure.  You may have an underlying condition that didn't present until you took the meds.  It is best to consult a doctor and get a full work up just to be sure.  Take care and keep us posted on how you are doing.
Blank
4100843_tn?1349813235
Hello,

Please look into Postural Orthostatic Tachycardia Syndrome (POTS). It is a very unheard of nervous system disorder that prevents the body from being able to properly adjust to the pull of gravity. Therefore, symptoms arise, such as: rapid heart rate upon standing, low or high blood pressure, dizziness, fainting, fatigue, sweating, anxiety-like symptoms, headaches, shortness of breath, inability to exercise, digestion problems, etc. The symptoms are endless and vary person to person day to day. Very few doctors are familiar with this illness and often misdiagnose patients.

Please feel free to contact me if you have any questions.

Best wishes,
Brandi
Blank
4100843_tn?1349813235
Hello,

Please look into Postural Orthostatic Tachycardia Syndrome (POTS). It is a very unheard of nervous system disorder that prevents the body from being able to properly adjust to the pull of gravity. Therefore, symptoms arise, such as: rapid heart rate upon standing, low or high blood pressure, dizziness, fainting, fatigue, sweating, anxiety-like symptoms, headaches, shortness of breath, inability to exercise, digestion problems, etc. The symptoms are endless and vary person to person day to day. Very few doctors are familiar with this illness and often misdiagnose patients.

Please feel free to contact me if you have any questions.

Best wishes,
Brandi
Blank
Post a Comment
To
Top Arrhythmias Answerers
1807132_tn?1318747197
Blank
Michelle3811
Chicago, IL
612551_tn?1450025775
Blank
Jerry_NJ
NJ
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
995271_tn?1408549100
Blank
itdood
PA
1423357_tn?1414258965
Blank
tom_h
Central, MA
Avatar_f_tn
Blank
CFS56
Recent Activity
649848_tn?1424570775
Blank
Barb135 commented on FDA issued a warning ...
1 hr ago
1236893_tn?1408490528
Blank
FDA issued a warning letter
8 hrs ago by gymdandee
4760166_tn?1398360913
Blank
The_beat_goes_on commented on gjjl's status
13 hrs ago
Heart Rhythm Community Resources
Top Arrhythmias Answerers
1807132_tn?1318747197
Blank
Michelle3811
Chicago, IL
612551_tn?1450025775
Blank
Jerry_NJ
NJ
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
995271_tn?1408549100
Blank
itdood
PA
1423357_tn?1414258965
Blank
tom_h
Central, MA
Avatar_f_tn
Blank
CFS56